MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4130, 5MMX35CM EPIX LAPA GRASPER, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES C4130, 5MMX35CM EPIX LAPA GRASPER, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4130
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Name of procedure being performed: robotic laparoscopic rectopexy.Detailed description of event: the rep was not present during the case.During the case the assistant was moving the grasper up the sigmoid colon while the robot arm was moving down the sigmoid colon.During the course of this movement, the grasper jaws and a portion of the green shaft broke and fell into the patient.The entire device, including the portion that broke off, was removed from the patient and the case was completed with the other grasper already in use during the case.No harm to patient.Product is available for return.Additional information received via email on 13jul2021 from [name]: contact information for facility contact has been provided.Photos of the device have been provided.Patient status: no harm to patient.Type of intervention: used other grasper in the case to complete case.
 
Event or Problem Description
Name of procedure being performed: robotic laparoscopic rectopexy detailed description of event: the rep was not present during the case.During the case the assistant was moving the grasper up the sigmoid colon while the robot arm was moving down the sigmoid colon.During the course of this movement, the grasper jaws and a portion of the green shaft broke and fell into the patient.The entire device, including the portion that broke off, was removed from the patient and the case was completed with the other grasper already in use during the case.No harm to patient.Product is available for return.Additional information received via email on 13jul2021 from [name]: contact information for facility contact has been provided.Photos of the device have been provided.Patient status: no harm to patient.Type of intervention: used other grasper in the case to complete case.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed that the grasper jaws and a portion of the shaft had separated from the event unit.Based on the condition of the returned unit, it is likely that the fracture was caused by a large force that was applied to the device.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
C4130, 5MMX35CM EPIX LAPA GRASPER, 10/BX
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key12278392
Report Number2027111-2021-00591
Device Sequence Number17329063
Product Code NWV
UDI-Device Identifier00607915110147
UDI-Public(01)00607915110147(17)240329(30)01(10)1412627
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2024
Device Model NumberC4130
Device Catalogue Number101419801
Device Lot Number1412627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI ROBOT.